Volume 17, issue 3 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
The free splitting complex of a free group, I Hyperbolicity

Michael Handel and Lee Mosher

Geometry & Topology 17 (2013) 1581–1670
Bibliography
1 J Aramayona, J Souto, Automorphisms of the graph of free splittings, Michigan Math. J. 60 (2011) 483 MR2861084
2 M Bestvina, M Feighn, Hyperbolicity of the complex of free factors arXiv:1107.3308
3 M Bestvina, M Feighn, Bounding the complexity of simplicial group actions on trees, Invent. Math. 103 (1991) 449 MR1091614
4 M Bestvina, M Feighn, M Handel, Laminations, trees, and irreducible automorphisms of free groups, Geom. Funct. Anal. 7 (1997) 215 MR1445386
5 M Bestvina, M Feighn, M Handel, The Tits alternative for Out(Fn), I : Dynamics of exponentially-growing automorphisms, Ann. of Math. 151 (2000) 517 MR1765705
6 M Culler, J W Morgan, Group actions on R–trees, Proc. London Math. Soc. 55 (1987) 571 MR907233
7 V Guirardel, G Levitt, JSJ decompositions: Definitions, existence, uniqueness, II: Compatibility and acylindricity arXiv:1002.4564
8 M Handel, L Mosher, Lipschitz retraction and distortion for subgroups of Out(Fn), Geom. Topol. 17 (2013) 1535
9 A Hatcher, Homological stability for automorphism groups of free groups, Comment. Math. Helv. 70 (1995) 39 MR1314940
10 A Hatcher, K Vogtmann, The complex of free factors of a free group, Quart. J. Math. Oxford Ser. 49 (1998) 459 MR1660045
11 A Hilion, C Horbez, The hyperbolicity of the sphere complex via surgery paths arXiv:1210.6183
12 I Kapovich, K Rafi, On hyperbolicity of free splitting and free factor complexes arXiv:1206.3626
13 B Mann, Hyperbolicity of the cyclic splitting complex arXiv:1212.2986
14 J F Manning, Geometry of pseudocharacters, Geom. Topol. 9 (2005) 1147 MR2174263
15 H Masur, Y Minsky, Geometry of the complex of curves, I : Hyperbolicity, Invent. Math. 138 (1999) 103 MR1714338
16 H Masur, L Mosher, S Schleimer, On train-track splitting sequences, Duke Math. J. 161 (2012) 1613 MR2942790
17 L Sabalka, D Savchuk, On the geometry of the edge splitting complex, to appear in Groups, Geometry, and Dynamics (2013)
18 S Schleimer, Notes on the complex of curves (2006)
19 P Scott, T Wall, Topological methods in group theory, from: "Homological group theory" (editor T Wall), London Math. Soc. Lecture Note Ser. 36, Cambridge Univ. Press (1979) 137 MR564422
20 J R Stallings, Topology of finite graphs, Invent. Math. 71 (1983) 551 MR695906